A new study has emerged that links statin medication to the risk of developing cataracts, according to US News and World Report.
Researchers with the VA North Texas Health System published study results in the online edition of JAMA Ophthalmology, in which they analyzed data from over 14,000 statin users. They found that statin users had a 27% greater risk of developing cataracts. Even after analyzing the data several different ways, the same association emerged: statin use was linked with higher risk of cataracts.
The report says that previous studies have shown varied results of similar data, but cautioned that “this study cannot identify that statins cause cataracts; rather, it identifies statin use as associated with a higher risk of being diagnosed with cataracts.”
The U.S. Food and Drug Administration has previously added warnings to the labels of Lipitor and other anti-cholesterol drugs, called statins, warning that they may increase blood sugar, which can cause type II diabetes.
You should consult with a doctor before making any change in your medical care. If you or a loved one developed cataracts or type II diabetes while taking Lipitor, contact Lopez McHugh for a free consultation. At this time, Lopez McHugh is accepting only Lipitor cases involving women.